Alert archive / Maine / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 8, NWS Gray, ME

June 1, 2006York County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jun 1, 2006, 6:10 PM EDT for York County, Maine. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2006, 6:10 PM EDT (22:10 UTC)
Expired
Jun 1, 2006, 6:45 PM EDT
In force
35 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

County York County, ME

The radar

The Portland,ME radar (KGYX), 61 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2006-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2006-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
285 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:06 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 1, 3:06 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
306 PM EDT THU JUN 1 2006

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
STRONG THUNDERSTORMS LIKELY TO CONTINUE INTO THE EVENING HOURS
OVER SOUTHERN NEW HAMPSHIRE AND EXTREME SOUTHWEST MAINE SO WILL
WORD ZONES ACCORDINGLY. FRONTAL SYSTEM WILL CONTINUE TO MOVE SOUTH
TONIGHT AND FRIDAY AND SHOWERS OVER NORTHERN NH AND WESTERN MAINE
TO MAKE IT SOUTHWARD INTO SOUTHERN AREAS BY LATER TONIGHT. SOME
PARTIAL CLEARING MAY TAKE PLACE FOR A WHILE OVER NORTHERN AREAS OF
THE FORECAST AREA ON FRIDAY WHILE SOUTHERN AREAS WILL SEE SHOWERS
CONTINUING AS LOW PRESURE DEVELOPS TO THE SOUTH. TEMPS TO BE COOL
ON FRIDAY DUE TO NORTHEAST FLOW AND CLOUDS AND LIGHT SHOWERS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
LOW PRESSURE STARTS NEAR NEW JERSEY FRIDAY NIGHT AND MOVES SLOWLY
NORTHEAST AND WEAKENS IN THE GULF OF MAINE ON SUNDAY. STILL ABOUT
1 TO 2 INCHES OF RAIN CAN BE EXPECTED FROM THE SYSTEM ACROSS
SOUTHERN NEW HAMPSHIRE AND ALONG THE MAINE COAST...WITH AS MUCH AS
2.5 INCHES IN SOUTHEAST NEW HAMPSHIRE. RIVERS SHOULD BE ABLE TO
HANDLE THIS MUCH RAIN BUT WILL NEED TO MONITOR THE SITUATION
CLOSELY. HIGH PRESSURE WILL THEN KEEP THINGS DRY INTO WEDNESDAY
WHEN ANOTHER LOW MOVES NORTH UP THE COAST AROUND A CLOSED LOW OVER
THE MID ATLANTIC STATES.

&&

.AVIATION...
VFR CONDITIONS INTO THIS EVENING EXCEPT LOWERING TO IFR CONDITIONS
IN AREAS OF SHOWERS AND THUNDERSTORMS. BY LATE TONIGHT MVFR
CONDITIONS SHOULD BECOME WIDESPREAD IN SHOWERS.

&&

.MARINE...
SHORT RANGE...
LIGHT WINDS WILL SHIFT INTO THE NORTH AND NORTHEAST TONIGHT AND
REMAIN LIGHT AND NORTHEAST ON FRIDAY AS LOW PRESSURE DEVELOPS OFF
THE SOUTHERN NEW ENGLAND COAST.

LONG RANGE...COULD NEED SMALL CRAFT ADVISORY FRI NIGHT INTO SAT AS
A LOW MOVES UP THE COAST.
&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jun 1, 4:54 AM EDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
454 AM EDT THU JUN 1 2006

MEZ007>009-012>014-018>028-NHZ001>010-013-014-020900-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
454 AM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE...
CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN
NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL DROP SOUTH ACROSS THE AREA TODAY. THE ADVANCING
FRONT...AND WARM MUGGY AIR OVER OUR REGION...WILL TRIGGER WIDESPREAD
SHOWERS AND THUNDERSTORMS BY AFTERNOON. SOME THUNDERSTORMS WILL
PRODUCE LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...DAMAGING
WINDS...AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE COLD FRONT WILL STALL TO OUR SOUTH ON FRIDAY. LOW PRESSURE
WILL THEN DEVELOP ALONG THE MID ATLANTIC COAST LATE FRIDAY THEN
TRACK NORTHEAST ALONG THE STALLED FRONT. THIS WILL PRODUCE A SWATH
OF HEAVY RAINFALL FROM SOUTHERN NEW HAMPSHIRE EASTWARD ALONG THE
COASTAL PLAIN OF MAINE. THREE DAY RAINFALL TOTALS FOR THE PERIOD
ENDING SUNDAY MORNING...WILL APPROACH TWO INCHES IN THIS AREA.
TOTALS OVER SEACOAST NEW HAMPSHIRE WILL BE A BIT HIGHER AND COULD
APPROACH TWO AND ONE-HALF INCHES.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT DAMAGE AND LARGE HAIL. THE PUBLIC CAN EMAIL
REPORTS OF DAMAGE AND LARGE HAIL TO GYX.SKYWARN@NOAA.GOV.

ES

In the hours before

Local storm report, Jun 1, 2:38 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
238 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HAIL             2 SW NORTH WINDHAM      43.80N 70.46W
06/01/2006  E0.75 INCH       CUMBERLAND         ME   PUBLIC

&&

POHL
Special weather statement, Jun 1, 2:49 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
249 PM EDT THU JUN 1 2006

MEZ020>022-025>028-011945-
ANDROSCOGGIN-COASTAL WALDO-INTERIOR
WALDO-KENNEBEC-KNOX-LINCOLN-SAGADAHOC-
249 PM EDT THU JUN 1 2006

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KNOX
COUNTY...SAGADAHOC COUNTY...LINCOLN COUNTY...KENNEBEC COUNTY AND
WALDO COUNTY THROUGH 345 PM EDT...

AT 249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
CHINA TO 5 MILES WEST OF GREENE...OR ALONG A LINE EXTENDING FROM 8
MILES SOUTHEAST OF WATERVILLE TO 4 MILES SOUTH OF TURNER...MOVING
SOUTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
AREAS IN AND AROUND WINTHROP...VASSALBORO...SIDNEY...MANCHESTER...
LEEDS...CHINA...ALBION...MONMOUTH...GREENE AND AUBURN THROUGH 345 PM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

RAM
Special weather statement, Jun 1, 4:19 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
419 PM EDT THU JUN 1 2006

MEZ007>009-012>014-018>028-NHZ001>010-013-014-020430-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
419 PM EDT THU JUN 1 2006

AT 4PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN
GRAY MAINE...INDICATES SHOWER AND THUNDERSTORM ACTIVITY OVER
MUCH OF MAINE AND NEW HAMPSHIRE.

THE STRONGEST ACTIVITY IS LOCATED FROM COASTAL WALDO COUNTY ALONG
THE DOWNEAST MAINE COAST AND EXTENDS SOUTHWESTWARD ALONG THE COASTAL
PLAIN...BACK THROUGH AUGUSTA...LEWISTON/AUBURN...THROUGH CENTRAL
CUMBERLAND AND SOUTHERN OXFORD COUNTIES...INTO CARROLL...BELKNAP
AND MERRIMACK COUNTIES IN CENTRAL NEW HAMPSHIRE.

THIS ACTIVITY IS ASSOCIATED WITH HEAVY DOWNPOURS...FREQUENT LIGHTNING
...BRIEFLY GUSTY WINDS AND SMALL HAIL.

THOSE PERSONS OUT OF DOORS THIS AFTERNOON SHOULD BE READY TO MOVE
INDOORS AT THE FIRST SIGNS OF THREATENING WEATHER.  BOATERS SHOULD
BE READY TO MAKE FOR SHORE AT THE FIRST SIGNS OF DARKENING SKIES.
Special weather statement, Jun 1, 4:43 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
443 PM EDT THU JUN 1 2006

MEZ007>009-012>014-018>028-NHZ001>010-013-014-020445-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
443 PM EDT THU JUN 1 2006

AT 435 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED
IN GRAY MAINE...INDICATES SHOWERS AND THUNDERSTORMS ACROSS MUCH
OF MAINE AND NEW HAMPSHIRE.

THE STRONGEST ACTIVITY IS LOCATED FROM COASTAL WALDO COUNTY AND
EXTENDS SOUTHWESTWARD THROUGH AUGSTA...LEWISTON/AUBURN...BACK
THROUGH CENTRAL CUMBERLAND AS WELL AS SOUTHERN OXFORD AND
NORTHERN YORK COUNTIES IN MAINE...THEN EXTENDS SOUTHWESTWARD
THROUGH CARROLL...BELKNAP AND MERRIMACK COUNTIES IN NEW HAMPSHIRE.
THESE SHOWERS AND THUNDERSTORMS ARE MOVING FROM THE WEST AT 15 TO
20 MPH.

THIS ACTIVITY IS ASSOCIATED WITH HEAVY DOWNPOURS...FREQUENT LIGHTNING
...BRIEFLY GUSTY WINDS AND SMALL HAIL.

THOSE PERSONS OUT OF DOORS THIS AFTERNOON SHOULD BE READY TO MOVE
INDOORS AT THE FIRST SIGNS OF THREATENING WEATHER.  BOATERS SHOULD
BE READY TO MAKE FOR SHORE AT THE FIRST SIGNS OF DARKENING SKIES.
Special weather statement, Jun 1, 5:22 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
522 PM EDT THU JUN 1 2006

MEZ007>009-012>014-018>028-NHZ001>010-013-014-012330-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
522 PM EDT THU JUN 1 2006

AT 515 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN
GRAY MAINE...INDICATES SHOWERS AND THUNDERSTORMS OVER MUCH OF
MAINE AND NEW HAMPSHIRE.  THIS SLOW MOVING ACTIVITY STILL EXTENDS
FROM WALDO COUNTY ALONG THE DOWNEAST MAINE COAST...SOUTHWESTWARD
THROUGH ANDROSCOGGIN...CUMBERLAND...SOUTHERN OXFORD AND NORTHERN
YORK COUNTIES IN MAINE...THEN EXTENDS SOUTHWESTWARD THROUGH CARROLL
...BELKNAP...MERRIMACK AND SULLIVAN COUNTIES IN NEW HAMPSHIRE. THESE
SHOWERS AND THUNDERSTORMS ARE MOVING FROM THE WEST AT 15 TO
20 MPH.

THIS ACTIVITY IS ASSOCIATED WITH HEAVY DOWNPOURS...FREQUENT LIGHTNING
...BRIEFLY GUSTY WINDS AND SMALL HAIL. DUE TO THE SLOW MOVEMENT OF
THIS ACTIVITY...PONDING OF WATER ON ROADWAYS AND MINOR NUISANCE
FLOODING OF POORLY DRAINED AREAS CAN BE EXPECTED.

THOSE PERSONS OUT OF DOORS LATE THIS AFTERNOON AND EARLY THIS
EVENING...SHOULD BE READY TO MOVE INDOORS AT THE FIRST SIGNS OF
THREATENING WEATHER. BOATERS SHOULD BE READY TO MAKE FOR SHORE AT
THE FIRST SIGNS OF DARKENING SKIES.
Special weather statement, Jun 1, 6:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
610 PM EDT THU JUN 1 2006

MEZ007>009-012>014-018>028-NHZ001>010-013-014-020015-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
610 PM EDT THU JUN 1 2006

|AT 6 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN
GRAY MAINE...INDICATES THE HEAVY SHOWER AND THUNDERSTORM ACTIVITY
MOVING OFFSHORE ALONG MOST OF THE MAINE COAST FROM CUMBERLAND COUNTY
EASTWARD THIS HOUR. MEANWHILE...OVER SOUTHEASTERN NEW HAMPSHIRE AND
COASTAL YORK COUNTY MAINE...SHOWER AND THUNDERSTORM ACTIVITY IS
STILL LOCATED OVER STRAFFORD AND ROCKINGHAM COUNTIES AS WELL AS
OVER SOUTHERNMOST YORK COUNTY IN MAINE.  THIS ACTIVITY SHOULD MOVE
MOSTLY OFFSHORE BY 7 PM. THIS ACTIVITY STILL CONTAINS HEAVY
DOWNPOURS...FREQUENT LIGHTING...BRIEFLY GUSTY WIND AND SOME SMALL
HAIL. DUE TO THE SLOW MOVEMENT OF THIS ACTIVITY...PONDING OF
WATER ON ROADWAYS AND MINOR NUISANCE FLOODING OF POORLY DRAINED
AREAS CAN BE EXPECTED.

THOSE PERSONS OUT OF DOORS THIS EVENING...SHOULD BE READY TO MOVE
INDOORS AT THE FIRST SIGNS OF THREATENING WEATHER. BOATERS SHOULD
BE READY TO MAKE FOR SHORE AT THE FIRST SIGNS OF DARKENING SKIES.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 2:03 PM EDTSevere Thunderstorm WarningGYXCumberland42 min
Jun 1, 2:08 PM EDTSpecial Marine WarningGYX67 min
Jun 1, 3:15 PM EDTSevere Thunderstorm WarningGYXKennebec, Sagadahoc60 min
Jun 1, 5:37 PM EDTSpecial Marine WarningGYX38 min
Jun 1, 6:18 PM EDTSpecial Marine WarningGYX117 min

Nearby

Severe Thunderstorm Warnings in Maine, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.